Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 55, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 25, 2005, 1:10 PM PDT for San Diego County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2005, 1:10 PM PDT (20:10 UTC)
- Expired
- Jul 25, 2005, 4:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 60 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 252011 FFWSGX CAC073-252315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 110 PM PDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 415 PM PDT * AT 103 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 7 MILES SOUTHEAST OF MOUNT LAGUNA...OR ABOUT 32 MILES EAST OF LAKESIDE...MOVING SOUTH AT 15 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... AGUA CALIENTE SPRINGS BY 130 PM PDT MUD SLIDES AND ROCK SLIDES ARE POSSIBLE WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. LAT...LON 3294 11661 3262 11650 3266 11612 3299 11618 $$ ATKIN/JAD
2 follow-up statements
000 WGUS76 KSGX 252018 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 116 PM PDT MON JUL 25 2005 CAC073-252315- SAN DIEGO CA- 116 PM PDT MON JUL 25 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 415 PM PDT FOR SOUTHEASTERN SAN DIEGO COUNTY... AT 108 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR MOUNT LAGUNA...OR ABOUT 29 MILES EAST OF LAKESIDE... MOVING SOUTH AT 15 MPH. THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... MOUNT LAGUNA BY 115 PM PDT 8 MILES WEST OF BOULEVARD BY 200 PM PDT MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. AT 120 PM THE STORM WILL MOVE ACROSS I-8 JUST WEST OF BOULEVARD WHERE IT WILL LIKELY CAUSE FLOODING AND DANGEROUS DRIVING CONDITIONS. LAT...LON 3294 11661 3262 11650 3266 11612 3299 11618 $$ ATKIN/JAD
000 WGUS76 KSGX 252300 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 358 PM PDT MON JUL 25 2005 CAC073-252315- SAN DIEGO CA- 358 PM PDT MON JUL 25 2005 ...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 415 PM PDT FOR SOUTHEASTERN SAN DIEGO COUNTY... AT 350 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM OVER SOUTHEAST SAN DIEGO COUNTY WAS WEAKENING. AS A RESULT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 415 PM. LAT...LON 3291 11651 3263 11640 3266 11612 3299 11613 $$ ATKIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 8:00 AM PDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 25, 8:00 AM PDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 800 AM PDT MON JUL 25 2005 .SYNOPSIS...THE VERY MOIST ATMOSPHERE OVER SOUTHWEST CALIFORNIA THE PAST FEW DAYS WILL GRADUALLY BECOME DRIER AND MORE STABLE THROUGH MID WEEK AS HIGH PRESSURE BUILDS ALOFT. AFTER TODAY...THUNDERSTORMS IN THE MOUNTAINS AND DESERTS SHOULD BECOME LESS NUMEROUS. ANOTHER ROUND OF INCREASING MOUNTAIN AND DESERT THUNDERSTORMS IS POSSIBLE LATE IN THE WEEK AS STRONG HIGH PRESSURE BUILDS BACK TO THE NORTH TOWARD COLORADO. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... BASED ON MORNING RAWS/METAR OBSERVATIONS AROUND THE MTNS AND DESERTS IT LOOKS LIKE THERE HAS ONLY BEEN A SLIGHT DECREASE IN SFC MOISTURE FROM YESTERDAY. THE NAM MODEL CONCURS...WITH 850 MB DEWPOINTS ABOUT 2 DEGREES C LOWER. THE WATER VAPOR LOOP SHOWS A DEFORMATION ZONE BISECTING THE CWA FROM SW TO NE. DEEP LAYER MOISTURE IS INDICATED SOUTH OF A LINE FROM OCEANSIDE TO DESERT HOT SPRINGS. THE MIRAMAR SOUNDING SHOWS PRECIPITABLE WATER AROUND TWO INCHES THIS MORNING WITH VERY WEAK FLOW ALOFT...BUT STABILITY HAS INCREASED CONSIDERABLY. WHEN THESE CONDITIONS ARE PLUGGED INTO THE LOCAL FLASH FLOOD PROGRAM...THE RESULT IS STILL A SIGNIFICANT THREAT FOR FLASH FLOODING. SO A FLASH FLOOD WATCH WILL BE IN EFFECT FOR SOUTHERN PORTIONS OF THE FORECAST AREA THIS AFTERNOON AND EVENING. AT THE SYNOPTIC SCALE...UPPER TROUGH PASSING BY TO THE NE AND HIGH PRESSURE OFF THE COAST ARE HELPING TO FORCE A WEAK N TO NE FLOW OVER SOCAL WHICH HAS CAUSED THE DRYING OF THE ATMOSPHERE OVER THE HIGH DESERTS AND SAN BERNARDINO MTNS. THAT WILL WEAKEN FURTHER OVER THE NEXT TWO DAYS WHICH MAY STRAND SOME MOISTURE OVER S PORTIONS OF THE CWA AS HIGH PRESSURE BUILDS ALOFT. SLIGHT CHANCES OF THUNDERSTORMS SEEM REASONABLE DURING THE AFTERNOONS FOR THE REMAINDER OF THE WEEK BASED ON THE RESIDUAL MOISTURE...BUT THEY SHOULD NOT BE ON THE SCALE OR INTENSITY OF THE PAST FEW DAYS. AS THE UPPER HIGH MOVES NORTHEAST LATER IN THE WEEK AND BUILDS OVER COLORADO BY THE WEEKEND...THE MONSOONAL DOOR IS OPENED ONCE AGAIN FOR MOISTURE TO INCREASE ACROSS SW CA FOR MORE SHOWERS AND THUNDERSTORMS. && .AVIATION... MARINE LAYER DEPTH BASED ON THE 12Z NKX SOUNDING WAS ABOUT 1200 FEET MSL. PATCHES OF STRATUS ALONG THE COAST SHOULD DIMINISH THROUGH THE LATE MORNING. STRATUS SHOULD RETURN DURING THE LATE AFTERNOON AND EARLY EVENING AND SPREAD OVER THE COASTAL AIRPORTS BY MIDNIGHT. BASES SHOULD BE AROUND 900 FEET WITH TOPS NEAR 1200 FEET MSL. ABOVE THE MARINE LAYER AND INLAND AREAS SHOULD REMAIN VFR. AIR MASS REMAINS UNSTABLE BUT NOT QUITE AS UNSTABLE AS OVER THE WEEKEND AND NOT QUITE AS MOIST. EXPECT ISOLATED THUNDERSTORMS TO DEVELOP OVER THE MOUNTAINS AND DESERTS BUT THE THUNDERSTORMS ARE NOT EXPECTED TO DRIFT OVER THE WESTERN VALLEY AREAS. BASES OF THE THUNDERSTORMS SHOULD BE ABOVE 8000 FEET MSL WITH TOPS ABOVE 40000 FEET. THUNDERSTORMS SHOULD DISSIPATE BY SUNSET WITH MOSTLY CLEAR SKIES && SGX WATCHES/WARNINGS/ADVISORIES... HAZARDOUS WEATHER OUTLOOK FOR MONSOONAL THUNDERSTORMS...SEE LAXHWOSGX. FLASH FLOOD WATCH FROM NOON TODAY UNTIL 8 PM THIS EVENING FOR THE MOUNTAINS OF RIVERSIDE AND SAN DIEGO COUNTIES AND THE DESERTS OF SAN DIEGO COUNTY...SEE LAXFFASGX. PUBLIC...JAD AVIATION...HORTON
Hazardous weather outlook, Jul 25, 4:00 AM PDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT MON JUL 25 2005 CAZ056-058-062-252300- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- SAN DIEGO COUNTY DESERTS- 400 AM PDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR RIVERSIDE COUNTY MOUNTAINS SAN DIEGO COUNTY MOUNTAINS SAN DIEGO COUNTY DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH FROM NOON UNTIL 8 PM...SEE LAXFFASGX. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING COULD BE SIGNIFICANT. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. FOR TUESDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FOR WEDNESDAY THROUGH FRIDAY...THUNDERSTORMS ARE POSSIBLE WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT NOON TODAY. CAZ055-060-061-252300- SAN BERNARDINO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- 400 AM PDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN BERNARDINO COUNTY MOUNTAINS APPLE AND LUCERNE VALLEYS COACHELLA VALLEY IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. FOR TUESDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FOR WEDNESDAY THROUGH FRIDAY...THUNDERSTORMS ARE POSSIBLE WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT NOON TODAY. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MARTIN NNNN
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.